MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bruise/Contusion (1754); Flashers (1864); Vitreous Floaters (1866); Hair Loss (1877); Headache (1880); Blurred Vision (2137); Loss of Vision (2139); Paresthesia (4421)
Date of Event 07/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline experienced eye floaters and blurred vision.The patient was not treated with a surgical procedure or experienced prolonged hospitalization.The patient was not recovered/resolved.It was noted that the ae was possibly related to the disease under study.New or worsening of existing neurological deficits were noted.The ae did not result from a device deficiency.The patient experienced intermittent eye floaters in the right eye.The patient described them as flashes/fireflies.The patient also reported bilateral blurry vision making reading difficult.The patient was referred to neuroophthalmology.The patient was being treated for a right c6 ica in the side branch with a saccular morphology.Aneurysm dimensions: maximum diameter 2.5 mm, dome height 2.5 mm, dome width 2.5 mm and neck size 2.5 mm.Parent artery diameter distal to aneurysm was 3.8 mm.Parent artery diameter proximal to aneurysm was 4.3 mm.Significant stasis and complete nick coverage was noted at the end of the procedure.Post implant aneurysm occlusion (raymond and roy) was class 3.Access was via femoral right.Rist was not used.The study device was successfully implanted in the subject.Wall apposition was achieved.The side branches were not covered by the pipeline.No device flattening or twisting was identified.  ancillary devices: guide catheter infinity 088, intracranial support catheter navien 058, microcatheter medtronic phenom 027.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the patient was referred to neuro-ophthalmologist for workup.No specific cause for the vision issues was available.The patient reported hair loss on (b)(6) 2024.It was stated that "hair loss can be from radiation during angio, some patients are more sensitive to it than others but will come back with time." the patient also reported possible bruising post procedure on (b)(6) 2024.It was discussed with the patient that the bruising that they are experiencing may occur while on the blood thinners.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported there was no additional treatment or intervention required for the reported bruising and hair loss.It was noted that regarding the patient reported hair loss, "per source document states that it can be from radiation during angio." additionally, bruising may be associated with antiplatelet medications.Hair loss and bruising was not confirmed for this patient.
 
Event or Problem Description
Additional information received reported that the patient experienced bruising.The patient had not recovered/resolved at the time of the report.No hospitalization or surgical procedure was required.The adverse event (ae) did not result from a device deficiency.Per the source document the patient experienced bruising while on blood thinners.For the hair loss it was stated that it could be from radiation during angio.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported sponsor assessment adjudication.The event of photopsia was attributed causal to the device and possibly to the antiplatelet treatment.Additionally, per neuro-ophthalmology evaluation, bilateral symptoms were likely due to ocular surface drying or refractive error and it was noted that blurred vision is also a reported side effect of clopidogrel (anti platelet medication).
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the patient experienced an ocular migraine on (b)(6) 2025.They reported to the emergency department with 4 minute loss of vision in their right eye, right sided tingling in their face, and stabbing pain in their right eye.Imaging was normal, and they were diagnosed with an ocular migraine.They were treated with intravenous benadryl, reglan, and toradol, at which point the event recovered/resolved.The patient did not experience any further hospitalization at that time.This adverse event was not the result of a device deficiency.The site assessed this adverse event as possibly related to the pipeline, and not related to the disease under study, the procedure, antiplatelet medication, or other devices.Cec adjudicated it as possibly related to the device and not related to the procedure or antiplatelet therapy.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20578968
Report Number2029214-2024-02042
Device Sequence Number8649786
Product Code OUT
UDI-Device Identifier00763000284541
UDI-Public(01)00763000284541(17)260418(10)B551101
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2026
Device Model NumberPED2-450-20
Device Catalogue NumberPED2-450-20
Device Lot NumberB551101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer11/04/2024
11/26/2024
12/13/2024
02/13/2025
10/30/2025
08/31/2026
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date11/15/2024
12/20/2024
01/03/2025
02/28/2025
11/21/2025
09/29/2026
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight161 LB
Patient RaceWhite